Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 36, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 13, 2018, 10:13 PM CDT for Carter County, Ripley County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2018, 10:13 PM CDT (03:13 UTC)
- Expired
- Apr 13, 2018, 10:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carter County, MO, Ripley County, MO
The radar
The Memphis radar (KNQA), 187 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1321 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 449 m²/s²
- 0-3 km storm-relative helicity
- 495 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 17.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:12 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 13, 7:12 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Paducah KY 712 PM CDT Fri Apr 13 2018 UPDATE... issued at 712 PM CDT Fri Apr 13 2018 Updated avaition discussion. && .SHORT TERM...(Tonight through Sunday night) Issued at 230 PM CDT Fri Apr 13 2018 Diurnal destabilization has been tempered by cloud cover, so little in the way of storms well out in advance of the primary system. Watches are posted in relation to it, to our southwest, running thru 03Z, which looks to be the tag line for tonight's potential. We will see how it all comes together heading into the night time hours, but at this writing, the models are supportive of the elements coming together into a squall line over Arkansas/western MO, and translating eastward toward the Mississippi river this evening. The best severe threat (for us) will be clipping our southern counties, with damaging winds still looking to be the primary severe weather hazard. Forecast rainfall with this first round looks to be in the 1 to 2 inch range, mainly south and west, with another 1 to possible 2 inches translated further east (lesser amounts west of the Lakes) for Sat-Sat night, for areal storm totals of 1 to 3 inches. These aforementioned hazards continue to be highlighted via the ESF/HWO. The warmer air pre system that has arrived will stick around for the start of the weekend, before cooling behind the first round, particularly Sat night-Sunday, under the occluding Low. Lingering clouds/pcpn cannot be ruled out so long as this Low is in the vicinity, which it will be thru the remainder of the short term forecast period. .LONG TERM...(Monday through Friday) Issued at 230 PM CDT Fri Apr 13 2018 Models are in pretty good agreement for next week. High pressure will drift across the middle and lower Mississippi valley Monday into Tuesday, becoming centered over Florida by 00z Wednesday. Dry and cool conditions are expected Monday. A warm front will lift north across the region on Tuesday, and a return of south winds will trigger a significant warm up. Models then drag a mostly dry cold front across the PAH forecast area on Wednesday. GFS and ECMWF indicate a few blips of QPF in our eastern counties with its passage, but for now we will keep the forecast dry. Dry conditions are expected for the end of the week, with temperatures dropping back to a few degrees below normal. && .AVIATION... Issued at 712 PM CDT Fri Apr 13 2018 Robust southerly winds will continue throughout the 24 hour TAF period as a surface low traverses the upper Midwest, and a cold front approaches our region. The other story will be the shower and tstm activity moving in from the south tonight. Through the evening hours, some temporary vsby restrictions and lowering of cloud bases in tstm cells appear likely west of the MS River. In the overnight hours, the rest of the region should receive much the same, but with perhaps a little less intensity. At this time, VFR/MVFR conditions are forecast with the convection, but brief reductions to IFR are possible. During the day Sat, as coverage of showers and tstms wanes over the rest of the region, there could be a flare-up of showers in the late afternoon over the Pennyrile region of KY, just ahead of the approaching wind shift. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && AVIATION...DB
Hazardous weather outlook, Apr 13, 2:53 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 253 PM CDT Fri Apr 13 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-141000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 253 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms. The chance includes a risk of severe storms, mainly across southeast Missouri this evening, into the overnight hours. The primary severe weather related hazard is damaging winds. Large hail and tornadoes cannot be ruled out. Locally heavy rainfall is also expected. Refer to the Hydrologic Outlook for details on the heavy rain hazard. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another chance of thunderstorms, including a risk of severe weather, is forecast Saturday. The best chance will be during the peak heating ours of the afternoon and evening, mainly east of the Mississippi river. Another round of heavy rainfall is forecast, for storm total amounts in the 1 to 3 inch range. Refer to the Hydrologic Outlook for additional details on the heavy rain hazard. .SPOTTER INFORMATION STATEMENT... Spotters should monitor forecasts and updates to stay abreast of the latest developments.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:00 AM CDT | River Flood Warning | PAH | Wayne | 26 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.